My doctor (who is very skilled and is and ENT/facial plastic surgeon) injected juvederm in my tear trough area 6 days ago but it doesn't look quite as I had planned. It looked great right after he injected it (albeit red and slightly swollen) but now I have uneven, pillow-like puffiness. I have a two week follow up appt BUT I have a very special event in 3 weeks and I need to look my best. Is this normal at almost a week after injection? Should I contact my doctor before my two week check up?
Under Eye Pillows After Juvederm Injection? (photo)
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 6
Under eye pillows after Juvederm injections?
Juvederm is a wonderful product but probably not the best for under eye area. It is heavily cross linked giving it more lift and firmness. This is not what you want in that area. I have found that using a softer product such as Restylane or Belotero under the thin skin areas is a better choice. It tends to lay smoother. If massage doesn't correct the problem now, you can have some Vitrase injected to dissolve it.
Evaluation and correction of undereye "puffiness" after Juvederm injection
In my experience, a healing period of at least 2 full weeks is required before evaluating results following dermal filler correction of the tear trough (the name for the undereye indentations that occur with aging due to volume loss). It is possible that your physician may be able to massage the treated areas to improve the contour, but keep in mind that there is usually still swelling going on for at least 2 full weeks. At the time of your follow-up, if there still appear to be "pillow-like" areas, it's possible for your doctor to correct the appearance by injecting hyaluronidase (an enzyme which dissolves sugar-based fillers) which works within about 24 hours, but may cause a small red mark or bruise at the injection site.
Tina B. West, M.D.
Dermatologist and Dermatologic Surgeon
Chevy Chase, MD
Puffiness with Juvederm
Anytime a filler does not look right at 6 days after the filler, go in and have it checked. If there is just swelling, then it will go away. If you have too much filler in place, an injection of hyalurinadase, the HA antidote, can be given and the filler will go away. All of us skilled in filler injections keep this on hand just in case we need to dissolve some of the HA filler. Hope that helps
You might also like...
You should not have bumps under eyes
If your injections looked great immediately, chances are the Juvederm was injected properly and you are dealing with just swelling and/or bruising. This type of soft "pillow-like" diffuse swelling is not unusual; but can go on for a very long time in certain cases. If this is unacceptable for you for your upcoming event, then I would get the antidote shot to dissolve all the Juvederm and go back to your baseline. If you have distinct bumps that are hard and localized, that needs to be either dissolved or lanced and squeezed out.
What to expect after juvederm injection
When you leave the office, there is usually a small amount of swelling (as you described) but this should be able to give you a pretty good idea of what kind of correction you should expect. Over the next few days, swelling increases, then slowly starts to go down. At 6 days, you may have a little more swelling than average, but your photos don't give me cause for alarm. The area around the eyes tend to be the worst as far as swelling goes.
I would not recommend any intervention at this point, but don't hesitate to contact your surgeon to let him know about your concerns. Of course, be sure to keep your follow appointment.
Most likely you will be looking fine in 3 weeks, without the need for any correction or additional treatments.
Under eye pillows after Juvederm
I really don't recommend doing any adjustments until a minimum of 10 days out after fillers. While it looks a little bumpy it is definitely still swollen and a bit bruised. Correcting now can result in you and your doctor adjusting and readjusting again and again as the swelling and bruising go down. Additionally HA fillers attract water as they are first injected, so when this goes down some of the bumpiness may dissipate without anything being done. I understand your event is in 3 weeks, but I really would suggest you wait the full 10 days before doing any adjustments.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.